EconPapers    
Economics at your fingertips  
 

An Almon Approximation of the Day of the Month Effect in Currency in Circulation

Kaushik Bhattacharya () and Himanshu Joshi
Additional contact information
Himanshu Joshi: Monetary Modelling Unit, Monetary Policy Department, Reserve Bank of India, Shahid Bhagat Singh Road, Fort, MUMBAI - 400 001

Indian Economic Review, 2002, vol. 37, issue 2, 163-174

Abstract: In recent years, increasing importance of active day-to-day asset-liability management by banks and liquidity management by central banks renders that short-term seasonalities in monetary series should be studied minutely. Currency in circulation is a typical example of such a series that displays strong intra-month seasonality. Earlier, the intra-month seasonality in currency in circulation in India had been modeled by dummy variables pertaining to specific days of months (Bhattacharya and Joshi, 2001). The paper reports a parsimonious representation of the Bhattacharya and Joshi (2001) model by approximating the coefficients pertaining to the thirty-one 'day of the month' dummies by a polynomial. The extension is interesting because it provides an example of polynomial approximation of coefficients pertaining to a group of indexed dummy variables, rather than lagged dependent or independent variables as in a standard Almon (1965) scheme. For a degree four approximation, an empirical comparison of the two models reveals marginal difference in explanatory powers and forecasting abilities.

Keywords: Day of the Month Effect; Currency in Circulation; Almon Lag (search for similar items in EconPapers)
JEL-codes: C53 E47 (search for similar items in EconPapers)
Date: 2002
References: Add references at CitEc
Citations: View citations in EconPapers (3)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:dse:indecr:v:37:y:2002:i:2:p:163-174

Ordering information: This journal article can be ordered from
http://www.ierdse.org/

Access Statistics for this article

Indian Economic Review is currently edited by Pami Dua (Editor) & Ram Singh (Associate Editor) and Sunil Kanwar

More articles in Indian Economic Review from Department of Economics, Delhi School of Economics University of Delhi, Delhi 110 007. Contact information at EDIRC.
Bibliographic data for series maintained by Pami Dua ().

 
Page updated 2025-03-19
Handle: RePEc:dse:indecr:v:37:y:2002:i:2:p:163-174